Flash Flood, New Haven
- When
- August 13, 1:30 PM EST to 1:45 PM EST
- Where
- New Haven County, Wolcott
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.362, -72.844 (the zone’s center; the record gives no point)
Heavy showers resulted in flash flooding of parts of Route 69 in Wolcott. Flooding was reported by local law enforcement.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Heavy showers resulted in flash flooding of parts of Route 69 in Wolcott. Flooding was reported by local law enforcement.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 13, 10:21 AM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1121 AM EDT WED AUG 13 2003 .SHORT TERM...PATCHY FOG AND LOW CLOUDS STILL PERSIST ESPECIALLY CLOSE TO THE COAST...SO WILL CARRY IT IN COASTAL CT AND LONG ISLAND INTO EARLY AFTERNOON. WILL ALSO LOWER AFTERNOON MAXES AND LIMIT CHANCE POP THERE MAINLY TO LATE AFTERNOON. OTHERWISE WITH WEAK BOUNDARY OVER NORTHERN SECTIONS AND AN H5 VORT DROPPING S THROUGH THE CWA THIS AFTERNOON INTO EARLY EVE...CHANCE POP STILL WARRANTED. && .TNGT THRU FRI...FAIR AND WARM AS DRIER AIR MOVES IN ALOFT. I/LL STAY FAIRLY CLOSE TO GFS GUID ON TEMPS. && .EXTENDED...NO CHANGES MADE. && .MARINE...MADE MINOR ADJUSTMENTS TO WINDS TO ACCOUNT FOR CURRENT CONDITIONS...AND TO KEEP THE FOG GOING INTO THIS AFTERNOON. && .AVIATION...VFR INLAND W/ IFR/LIFR ALONG CST ATTM. LO CLDS CREEPING INTO KEWR/KTEB AND EXPECT AT LEAST A SHORT PERIOD OF IFR THERE AS WELL. LT AM CLEARING TO VFR TIL ANY SCT CONVECTION FIRES LTR THIS AFTN. && .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
CTZ005>012-NJZ002>006-011-NYZ067>081-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 400 AM EDT WED AUG 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY STRONGER SHOWER THAT DEVELOPS...WHICH MAY RESULT IN THE PONDING OF WATER ON ROADS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED TONIGHT THROUGH FRIDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. EKH
The Brookhaven radar (KOKX), 55 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2003Every state in 2003This day in weather historyWarnings in Connecticut, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337606.